← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@brightwings

To the new folks…Welcome, you are in the right place. My last pill was March 14. 5 months, wow. I did it the hard way. Found this site way to late.
Remember, just keep putting one foot in front of the other and keep going. Tell yourself THIS TOO SHALL PASS
.
I was reading to catch up on posts…
L Tryptophan really caught my eye. How much are you taking?
I am proud of all of us. Taking control of our lives, watch out world, here we come!
Smiling My beautiful smile, night all.
Bright Wings

Jump to this post


Replies to "To the new folks...Welcome, you are in the right place. My last pill was March 14...."

I take a220 mg pill of Tryp every night before bed. Not sure the reply was meant for me but I decided to answer anyway. Lol. You just never know when someone will write something that will help!!!!

That’s my famous saying “ this too shall pass” good for you ! Am down to 37.5 in 5 weeks ..

Hi Wonderful Beautiful Encouragers! I have been taking Effexor for 10 years. It was prescribed to me by a military dr. when I was having anxiety issues. He chalked it up to post-partum depression, my son being less than 2 years old. I was told that I would be on it until at least menopause and potentially for the rest of my life. I'm ADHD….not depressed. In searching for a herbal solution for my daughters ADD, somehow the research crossed paths with Effexor information. Two weeks ago, I took my first step and divided my 75mg capsule into two parts. I had found site so I was prepared with St. Johns Wart, Lemon Balm and HT5. My withdrawl is tolerable. Yes, everything that has been mentioned has also been a part of my withdrawl, but not to extremes. After 10 days, I took another plunge today. I went from 37.5 to 19mg. Of course, withdrawl symptoms re-occur, but again, not too major. I'm wondering, if I'm feeling ok in 4-5 days, can I just stop taking it all together? Is there a reason that I would continue taking the meds for a longer period of time if I'm feeling good enough to take the next step down….the plunge? On a positive note, I've also stopped taking antihistimines. I was taking something every night or I felt like I was going to scratch my skin off. Now that I've reduced my Effexor, I have no need of the antihistimine. Here, I was thinking I was allergic to grass or trees or something in the air….no, apparently, I was reacting to the meds. My family says that I am way less hyper on the lower doses of effexor. My husband says that I always had the jitters and now that I'm coming off of the med, I'm much calmer. Thus, you can see my reasoning as to why I wish to take the jump and be done with it. I'm feeling very betrayed by every medical doctor I've seen in the past 10 years, from that military dr, to the family practitioners that have continued to prescribe this drug to me. What a surprise and comfort to find this group on Mayo Clinic. Advise welcome!!

Hey Clever Mom. Heres what I would do. Talk to a pharmacist and see what he ir she advises. I would also speak with your Doctor even though you dont trust the person. Best be cautious here instead of having a setback later. I’m also getting off this awful crap and I will never, ever go on it again. Hang in there and try smiling too. Confuses the he k out of everyone. Enjoy your evening.

Wise wisdom Shaker1956, I greatly appreciate your advise!

Hey C-mom. I have dealt with crappy military doctors also and crappy civilian ones as well. My present doctor does not beleive in pushing pills so I exercise a ton and watch what I eat. Just got
tostick this out and get on with life I guess…..

@cherylannm. Welcome
How long have you been reducing your dosage. 5 weeks great.
What are your next step to get off it?

Am on 37.5 now and starting to night taking 2 pellets out a day .. some side effects but am going to get off this ASAP

@shaker1956
Oh my gosh girl, I didn't recognize you!!!! Oh my gosh I am so happy for you. You are back in charge of the world you live in, such as that is with your husband overseas. I am thrilled.
You feel wonderful to me. (Empath) I feel strength, smarts, even some happiness. Hipp hipp horray for you.
Oh you got me all excited girl. When you first got here you felt like a kicked wet dog, dragging yourself in here. I know you sounded like you were close to the end of your rope.
That is quite a turn around since the first of June. GOOD FOR YOU!
Now remember you still got some ways to go.
I think I started weaning a year ago. Don't do what I did. Just took no med until the symptoms got TOO BAD then took another 150 mg. I think I found this site 1 month after I quit. Click on my name and read my first post. I was miserable. I am kind of chuckling cuz that is such an understatement.
So shaker, GOOD FOR YOU.

Hahahaha. You got the wrong person there Brightwings.

@clevermom50

It’s possible since your withdrawal symptoms appeared maybe you were reducing your dose to quickly. If I were you I’d try reducing your current 19mg into 5 doses to zero.
Best of luck.
Jake

  Request Appointment